Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 79, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 10, 2010, 2:24 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2010, 2:24 AM CDT (07:24 UTC)
- Expired
- Aug 10, 2010, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Poweshiek County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:25 AM CDT | FLASH FLOOD | 5 Nnw Oskaloosa Airport, IA | SEVERAL PEOPLE TRAPPED AND STRANDED IN THE KEOMAH AREA IN EASTERN OSKALOOSA. |
| Aug 10, 5:38 AM CDT | FLASH FLOOD | Oskaloosa, IA | IOWA DOT AND KCCI TV REPORT HIGHWAY 92 CLOSED JUST WEST AND EAST OF OSKALOOSA DUE TO FLOODING ALONG MUCHAKINOCK AND SPRING CREEKS. |
| Aug 10, 6:08 AM CDT | HEAVY RAIN 3.8 | Oskaloosa, IA | TOTAL SINCE MIDNIGHT. FROM KCRG-TV. |
| Aug 10, 7:00 AM CDT | HEAVY RAIN 4 | Oskaloosa, IA | |
| Aug 10, 7:36 AM CDT | FLASH FLOOD | 7 Se Oskaloosa, IA | SEVERAL HOMES IN WRIGHT FLOODED. |
| Aug 10, 7:36 AM CDT | FLASH FLOOD | Oskaloosa, IA | WATER IS RECEDING BUT IS STILL FLOODING. OSKALOOSA NORTHEAST WATERWORKS ISOLATED BY FLOODWATERS. NUMEROUS HOUSES INUNDATED IN TOWN. 18 PEOPLE WERE RESCUED LAST NIGHT...FROM HOUSES AND VEHICLES. ALL PEOPLE HAVE BEEN ACCOUNTED FOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 121 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1590 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
056
WGUS53 KDMX 100724
FFWDMX
IAC099-123-125-157-181-101330-
/O.NEW.KDMX.FF.W.0079.100810T0724Z-100810T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
224 AM CDT TUE AUG 10 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
SOUTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN MARION COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN POWESHIEK COUNTY IN CENTRAL IOWA...
* UNTIL 830 AM CDT
* AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH INTENSE RAINFALL ACROSS THE
WARNED AREA. THESE STORMS ARE CAPABLE OF PRODUCING 2 TO 3 INCHES
OF RAIN IN AN HOUR.
* FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE
FLOODING INCLUDE...NEW SHARON...OSKALOOSA AND PELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
&&
LAT...LON 4152 9229 4150 9241 4116 9241 4116 9363
4142 9347 4128 9303 4164 9279
$$
ZOGG4 follow-up statements
035
WGUS73 KDMX 100943
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT TUE AUG 10 2010
IAC099-123-125-157-181-101330-
/O.CON.KDMX.FF.W.0079.000000T0000Z-100810T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POWESHIEK IA-MAHASKA IA-MARION IA-WARREN IA-
443 AM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
SOUTHERN MARION...MAHASKA...SOUTHERN POWESHIEK AND SOUTHEASTERN
JASPER COUNTIES UNTIL 830 AM CDT...
AT 425 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT SEVERAL PEOPLE
WERE TRAPPED AND STRANDED IN THE KEOMAH AREA IN EASTERN OSKALOOSA.
ALTHOUGH THE THUNDERSTORMS WITH INTENSE RAINFALL HAD LIFTED NORTH OF
THE WARNED AREA...THEY PRODUCED RAINFALL OF 4 TO 6 INCHES.
FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...NEW SHARON...OSKALOOSA AND PELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4152 9229 4150 9241 4116 9241 4116 9363
4142 9347 4128 9303 4164 9279
$$
ZOGG785
WGUS73 KDMX 101006
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
506 AM CDT TUE AUG 10 2010
IAC099-123-125-157-181-101330-
/O.CON.KDMX.FF.W.0079.000000T0000Z-100810T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POWESHIEK IA-MAHASKA IA-MARION IA-WARREN IA-
506 AM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
SOUTHERN MARION...MAHASKA...SOUTHERN POWESHIEK AND SOUTHEASTERN
JASPER COUNTIES UNTIL 830 AM CDT...
A DANGEROUS FLASH FLOOD SITUATION EXISTS IN THE OSKALOOSA AREA.
MAHASKA COUNTY EMERGENCY MANAGEMENT HAS ASKED FOR ANYONE WITH A FLAT
BOTTOM BOAT TO REPORT TO THE OSKALOOSA FAMILY RESTAURANT
IMMEDIATELY. THIS RESTAURANT IS LOCATED AT 1802 A AVENUE EAST IN
OSKALOOSA...ON THE EAST SIDE OF TOWN.
AT 500 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT NORTH CREEK HAS
WASHED OUT HIGHWAY 92 IN THE OSKALOOSA AREA. IN ADDITION...FLASH
FLOODING IN THE OSKALOOSA AREA HAS ALSO INUNDATED HOUSES AND TRAPPED
MOTORISTS.
FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...NEW SHARON...OSKALOOSA AND PELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4152 9229 4150 9241 4116 9241 4116 9363
4142 9347 4128 9303 4164 9279
$$
ZOGG911
WGUS73 KDMX 101034
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
534 AM CDT TUE AUG 10 2010
IAC099-123-125-157-181-101330-
/O.CON.KDMX.FF.W.0079.000000T0000Z-100810T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POWESHIEK IA-MAHASKA IA-MARION IA-WARREN IA-
534 AM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN WARREN...
SOUTHERN MARION...MAHASKA...SOUTHERN POWESHIEK AND SOUTHEASTERN
JASPER COUNTIES UNTIL 830 AM CDT...
A DANGEROUS FLASH FLOOD SITUATION CONTINUES IN THE OSKALOOSA AREA.
MAHASKA COUNTY EMERGENCY MANAGEMENT HAS INDICATED THAT ENOUGH FLAT
BOTTOM BOATS HAVE BEEN PROVIDED FOR RESCUE EFFORTS IN THE OSKALOOSA
AREA. NO MORE BOATS ARE NEEDED. THANK YOU TO THOSE WHO HAVE PROVIDED
THEIR BOATS.
FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...NEW SHARON...OSKALOOSA AND PELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4152 9229 4150 9241 4116 9241 4116 9363
4142 9347 4128 9303 4164 9279
$$
ZOGG677
WGUS73 KDMX 101204
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
704 AM CDT TUE AUG 10 2010
IAC125-181-101216-
/O.CAN.KDMX.FF.W.0079.000000T0000Z-100810T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-WARREN IA-
704 AM CDT TUE AUG 10 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN WARREN AND
SOUTHERN MARION COUNTIES IS CANCELLED...
THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD
WARNING FOR EASTERN WARREN AND SOUTHERN MARION COUNTIES. PLEASE
REFER TO THIS NEW WARNING FOR MORE INFORMATION.
LAT...LON 4152 9230 4151 9231 4150 9241 4116 9241
4116 9288 4151 9288 4164 9279
$$
IAC099-123-157-101330-
/O.CON.KDMX.FF.W.0079.000000T0000Z-100810T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POWESHIEK IA-MAHASKA IA-
704 AM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MAHASKA...SOUTHERN
POWESHIEK AND SOUTHEASTERN JASPER COUNTIES UNTIL 830 AM CDT...
AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE THUNDERSTORMS HAD EXITED THE WARNED AREA. FLASH FLOODING IS
STILL A THREAT HOWEVER. RAINFALL ESTIMATES INDICATE THAT AS MUCH AS
4 TO 6 INCHES HAS FALLEN ACROSS THE WARNED AREA.
FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4152 9230 4151 9231 4150 9241 4116 9241
4116 9288 4151 9288 4164 9279
$$
ZOGGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:30 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 10, 12:30 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1230 AM CDT TUE AUG 10 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... OUTFLOW FROM MCC LAST NIGHT IS BCMG MORE DIFFICULT TO SEE THIS AFTN...BUT ESTIMATE THAT IT IS LOCATED OVR THE FAR SWRN APRT OF THE STATE OR A BIT FARTHER WEST. OTHER FNTL BNDRY IS THE SYNOPTIC BNDRY EXTENDING FROM CNTRL KS INTO E CNTRL IA. BNDRY WILL SINK A LITTLE FARTHER SWD TNGT AND THERE ARE A COUPLE CHCS FOR TSRA TNGT. ONE IS A FEW TSRA PSBL OVR SRN IA THIS EVE...BUT BETTER CHC WILL BE WITH THE H8 JET INTERACTION WITH THE BOUNDARIES LATE TNGT. FEEL THE F.5 KM WRF HAS A REASONABLE HNDL ON THAT AND LEANED THAT WAY. EITHER WAY...WITH CAPPED AMS IN PLACE AND FEATURES CONSIDERABLY WEAKER THAN YDA...DO NOT EXPECT TO SEE A SIG EVENT IN THE TNGT PERIOD. .LONG TERM /TUESDAY THROUGH MONDAY/... HEAT AND THUNDERSTORM CHANCES CONTINUE TO DOMINATE THE MID/LONG RANGE FORECAST...WITH THE HOT AND HUMID CONDITIONS EXPECTED TO CONTINUE THROUGH AT LEAST WEDNESDAY. A WEAK COOL FRONT WILL MOVE THROUGH THE CWA WEDNESDAY...WITH HIGH PRESSURE MOVING INTO THE CWA FOR WEDNESDAY NIGHT AND THURSDAY. THIS WILL GIVE A BRIEF DRY PERIOD...AND SHOULD ALLOW FOR SOME LOWER DEWPOINTS TO MOVE INTO THE AREA KEEPING HEAT INDICES BELOW ADVISORY CRITERIA FOR THURSDAY INTO FRIDAY. WAA KICKS BACK IN THURSDAY NIGHT...WITH ANOTHER STRONGER UPPER LEVEL TROUGH MOVING INTO THE CENTRAL US FRIDAY INTO FRIDAY NIGHT. THIS WILL SEND A MUCH STRONGER COLD FRONT THROUGH THE CWA FRIDAY NIGHT INTO EARLY SATURDAY WITH ANOTHER NOCTURNAL MCS EXPECTED FRIDAY NIGHT. THUNDERSTORM CHANCES WITH BOTH COLD FRONTS TUESDAY NIGHT INTO WEDNESDAY AND AGAIN FRIDAY NIGHT...COULD BRING CHANCES FOR HEAVIER RAIN AGAIN TO MUCH OF THE AREA. WITH THE HIGH HEAT INDICES HAVE CONTINUED THE EXCESSIVE HEAT WARNING FOR THE SOUTHWESTERN CWA THROUGH EARLY WEDNESDAY EVENING...AND WILL READJUST HEAT ADVISORIES EACH DAY WITH RESIDUAL PRECIP/CLOUD COVER IMPACTS EXPECTED. OTHERWISE WITH THE CURRENT FORECAST HEAT INDEX READINGS...LOOKS LIKE MUCH OF THE SOUTHERN TWO-THIRDS OF THE CWA WILL NEED HEAT ADVISORIES FOR BOTH TUESDAY AND WEDNESDAY. && .AVIATION...10/06Z ONGOING CONVECTION WILL CONTINUE TO DRIFT TO THE NORTHEAST WITH THE MAIN THREAT OF HEAVY RAIN AND DANGEROUS LIGHTNING. THIS SHOULD MAINLY AFFECT ALO AND FOD TAF SITES AND POSSIBLY SKIRT ACROSS MCW. HAVE MVFR CONDITIONS FOR ALO/MCW/ALO WITH THIS CONVECTION. ANOTHER ROUND OF STORMS IS FORECAST TUESDAY NIGHT AND HAVE MENTION FOR ALL TAF SITES AS CONFIDENCE IS HIGH WITH THIS SYSTEM. MODELS HAVE BEEN IN GOOD AGREEMENT WITH TIMING AND PLACEMENT OF STORMS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY EVENING FOR ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNI ON. && SHORT TERM...MS AUG 10 LONG TERM...MJB AVIATION...KLP
Hazardous weather outlook, Aug 9, 7:36 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 736 PM CDT MON AUG 9 2010 IAZ044-045-057-058-070-071-081-082-092-093-110045- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 736 PM CDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT TONIGHT AS HEAT INDEX READINGS ARE EXPECTED TO REMAIN IN THE UPPER 70S TO MIDDLE 80S OVERNIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT...THEN AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING THE NIGHT TIME HOURS. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE TUESDAY AND WEDNESDAY. A HEAT WARNING REMAINS IN EFFECT THROUGH WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT TONIGHT AND AT VARIOUS TIMES THIS WEEK. IAZ004>007-015>017-023>028-033>039-046>050-059>062-072>075-083>086- 094>097-110045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION- MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 736 PM CDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WINDS THE MAIN THREAT. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY MORNING...THEN AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING THE NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT. HEAT INDEX VALUE OF 95 TO 105 ARE POSSIBLE THROUGH AT LEAST MID WEEK. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT AND AT VARIOUS TIMES THIS WEEK.
In the hours before
Special weather statement, Aug 10, 12:10 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1210 AM CDT TUE AUG 10 2010 IAZ034>036-045>049-058>062-074-075-100630- CALHOUN-WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-STORY-MARSHALL- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA- INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...KNOXVILLE...OSKALOOSA 1210 AM CDT TUE AUG 10 2010 ...LOCALLY HEAVY RAINS EXPECTED AGAIN OVERNIGHT... SCATTERED THUNDERSTORMS FROM CARROLL...THROUGH THE DES MOINES METRO AREA...TO NEAR PELLA WILL CONTINUE DRIFTING SLOWLY TO THE NORTHEAST EARLY THIS MORNING...POSSIBLY REACHING FORT DODGE...WEBSTER CITY...AND MARSHALLTOWN BY 230 AM OR 300 AM. ALTHOUGH NOTHING LIKE WHAT OCCURRED LAST NIGHT IS ANTICIPATED...LOCALLY HEAVY RAINS MAY STILL DEVELOP PRODUCING RAINS OF A HALF INCH TO AN INCH PER HOUR. RAINFALL TOTALS MAY REACH AN INCH OR TWO BY 400 AM RESULTING IN PONDING WATER ON ROADS...LOW VISIBILITIES...AND RAPID RISES IN SMALL STREAMS AND CREEKS. SMALL
Special weather statement, Aug 10, 12:27 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1227 AM CDT TUE AUG 10 2010 IAZ034>036-045>049-058>062-074-075-100700- CALHOUN-WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-STORY-MARSHALL- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA- INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...KNOXVILLE...OSKALOOSA 1227 AM CDT TUE AUG 10 2010 ...LOCALLY HEAVY RAINS EXPECTED AGAIN OVERNIGHT... SCATTERED THUNDERSTORMS FROM CARROLL...THROUGH THE DES MOINES METRO AREA...TO NEAR PELLA WILL CONTINUE DRIFTING SLOWLY TO THE NORTHEAST EARLY THIS MORNING...POSSIBLY REACHING FORT DODGE...WEBSTER CITY...AND MARSHALLTOWN BY 230 AM OR 300 AM. ALTHOUGH NOTHING LIKE WHAT OCCURRED LAST NIGHT IS ANTICIPATED...LOCALLY HEAVY RAINS MAY STILL DEVELOP PRODUCING RAINS OF A HALF INCH TO AN INCH PER HOUR. RAINFALL TOTALS MAY REACH AN INCH OR TWO BY 400 AM RESULTING IN PONDING WATER ON ROADS...LOW VISIBILITIES...AND RAPID RISES IN SMALL STREAMS AND CREEKS. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE UP TO NICKEL SIZED HAIL AND WINDS TO 40 MPH. SMALL
Local storm report, Aug 10, 1:14 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
114 AM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM HEAVY RAIN 6 NW DES MOINES 41.64N 93.69W
08/10/2010 M2.30 INCH POLK IA TRAINED SPOTTER
2.3 INCHES WITHIN 30 MINUTES.
&&
PODRAZIKLocal storm report, Aug 10, 1:38 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
138 AM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM FLASH FLOOD 2 NNW GRIMES 41.69N 93.80W
08/10/2010 POLK IA TRAINED SPOTTER
CREEK JUST WEST OF THE INTERSECTION OF JAMES STREET AND
NW 7TH ST PL. IS COMPLETELY OUT OF ITS BANKS AND
INNUDATING BACK YARDS ALONG 7TH ST PL. IT IS COVERING THE
BIKE PATH AND SPOTTER ESTIMATED THE CREEK WAS 30 FEET
WIDE IN SOME SPOTS AND AT LEAST 8 FEET DEEP...RUNNING
EXTREMELY FAST.
&&
PODRAZIKLocal storm report, Aug 10, 1:42 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
142 AM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM FLASH FLOOD 5 NNW DES MOINES 41.64N 93.66W
08/10/2010 POLK IA TRAINED SPOTTER
FOUR FEET OF WATER FLOWING DOWN STREET...NEAR AURORA
AVENUE AND 30TH STREET.
&&
SMALLLocal storm report, Aug 10, 2:03 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
203 AM CDT TUE AUG 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 3 NW GRIMES 41.69N 93.83W
08/10/2010 DALLAS IA LAW ENFORCEMENT
WATER OVER 3300 BLOCK OF 240TH STREET/HIGHWAY 44 IN FAR
EAST CENTRAL DALLAS COUNTY. COMPLETELY COVERING EASTBOUND
LANE AND HALFWAY ACROSS WESTBOUND LANE. FROM DALLAS
COUNTY SHERIFF.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:51 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Polk | 6 hr |
| Aug 10, 1:10 AM CDT | Flash Flood Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 6 hr |
| Aug 10, 2:54 AM CDT | River Flood Warning | DMX | Polk | 19 hr |
| Aug 10, 3:20 AM CDT | River Flood Warning | DMX | Dallas, Polk | 12 hr |
| Aug 10, 3:20 AM CDT | River Flood Warning | DMX | Polk | 12 hr |
| Aug 10, 3:29 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 6 hr |
| Aug 10, 3:55 AM CDT | Flash Flood Warning | DMX | Boone, Calhoun, Greene, Pocahontas, Sac, Webster | 6 hr |
| Aug 10, 4:09 AM CDT | Heat Advisory | DMX | Appanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 35 more | 63 hr |
| Aug 10, 6:58 AM CDT | Areal Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Marion and 2 more | 6 hr |
| Aug 10, 9:25 AM CDT | Areal Flood Warning | DMX | Boone, Story | 12 hr |
| Aug 10, 9:33 AM CDT | Areal Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 12 hr |
| Aug 10, 9:45 AM CDT | River Flood Warning | DMX | Story | 3 days |
| Aug 10, 10:00 AM CDT | Areal Flood Warning | DMX | Calhoun | 12 hr |
| Aug 10, 3:49 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 41 min |
| Aug 10, 3:58 PM CDT | Flash Flood Watch | DMX | Black Hawk, Boone, Bremer, Butler, Dallas, Franklin and 15 more | 12 hr |
| Aug 10, 4:30 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 45 min |
| Aug 10, 5:02 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster, Wright | 43 min |
| Aug 10, 5:47 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 43 min |
| Aug 10, 5:48 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Webster | 42 min |
| Aug 10, 6:17 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 43 min |
| Aug 10, 6:25 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 50 min |
| Aug 10, 6:29 PM CDT | Flash Flood Warning | DMX | Calhoun, Pocahontas, Sac | 6 hr |
| Aug 10, 6:41 PM CDT | River Flood Warning | DMX | Story | 52 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.